Alert archive / California / Wind Advisories in 2008
Wind Advisory 160, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 29, 2008, 2:12 PM PST for Los Angeles County, California. It took effect at Jan 29, 2008, 10:00 PM PST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2008, 2:12 PM PST (22:12 UTC)
- In effect from
- Jan 29, 2008, 10:00 PM PST
- Expired
- Jan 31, 2008, 3:00 AM PST
- In force
- 29 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 29, 1:50 PM PST, 22 minutes earlier.
Area forecast discussion, Jan 29, 1:50 PM PST, 22 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 150 PM PST TUE JAN 29 2008 .SHORT TERM...MAIN CONCERN IN THE SHORT TERM IS THE WEAK FRONT TO MOVE ACROSS THE AREA TONIGHT. PER 12Z MODELS...FRONT IS VERY WEAK IN TERMS OF PRECIP POTENTIAL. AT THIS TIME...WILL GO WITH LOW CHANCE POPS ACROSS SLO/SBA COUNTIES TONIGHT...WITH SOME SLIGHT CHANCE POPS ACROSS THE NORTH-FACING SLOPES OF VTU/LAX COUNTY MOUNTAINS AS WELL AS THE ANTELOPE VALLEY. COLD AIR BEHIND THE FRONT WILL KNOCK SNOW LEVELS DOWN TO BETWEEN 2500 AND 3500 FEET. SO...ANY SHOWERS THAT DO DEVELOP COULD CAUSE SOME PROBLEMS FOR HIGHER ELEVATION ROADWAYS SUCH AS I-5 AND HIGHWAY 14. MAIN IMPACT OF THIS FRONTAL PASSAGE WILL BE SOME VERY STRONG AND GUSTY NORTHWEST TO NORTH WINDS ACROSS THE SBA/VTU/LAX COUNTY MOUNTAINS...AS WELL AS THE ANTELOPE VALLEY. 12Z MODELS INDICATE 40-50 KT WINDS AT 850 MB ALONG WITH SOME GOOD SUBSIDENCE. SO...WILL EXPECT AT LEAST SOME WARNING LEVEL GUSTS IN THE USUAL PLACES SUCH AS WHITAKER PEAK. WILL GO WITH HIGH WIND WARNING FOR ZONES 52/53/54/59...AND A WIND ADVISORY FOR ZONE 39...FROM LATE THIS EVENING UNTIL WEDNESDAY EVENING. WITH THE COLD TEMPS EXPECTED TONIGHT IN THE MOUNTAINS...THE WINDS WILL PRODUCE SOME VERY COLD WIND CHILL READINGS. EARLIER TODAY...LAXSPSLOX WAS ISSUED TO HANDLE THESE COLD WIND CHILLS. NO MATTER WHAT...THERE SHOULD BE SOME VERY HAZARDOUS DRIVING CONDITIONS ACROSS THE MOUNTAINS TONIGHT AND WEDNESDAY. FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON...PARTLY CLOUDY AND COOL CONDITIONS WILL PREVAIL. THE LOW LEVEL FLOW TURNS MORE NORTHEASTERLY...SO SOME LOCAL NORTHEAST WINDS WILL BE LIKELY THROUGH AND BELOW PASSES AND CANYONS. FOR THURSDAY NIGHT AND FRIDAY...ANOTHER RATHER WEAK SYSTEM MOVES ACROSS THE AREA. ONCE AGAIN...IT LOOKS LIKE ANY PRECIP FROM THIS SYSTEM WILL BE CONFINED MAINLY TO SLO/SBA COUNTIES. WITH THIS SYSTEM...PRECIP TOTALS ARE NOT EXPECTED TO BE VERY SIGNIFICANT. .LONG TERM...EXTENDED MODELS INDICATE MORE UNSETTLED WEATHER FOR THE AREA SATURDAY AND SUNDAY. BOTH THE GFS/ECMWF INDICATE A WEATHER SYSTEM WILL AFFECT THE AREA...BRINGING THE CHANCE FOR SOME PRECIP. DETAILS WITH THIS NEXT EVENT ARE SKETCHY DUE TO THE MYRIAD OF DIFFERENCES IN THE MODELS. HOWEVER...ENOUGH CONFIDENCE EXISTS TO CONTINUE WITH POPS FOR THE SATURDAY/SUNDAY TIME FRAME...WITH BEST RAIN CHANCES SATURDAY AND SATURDAY NIGHT. FOR MONDAY AND TUESDAY...EXPECT PARTLY CLOUDY AND DRY CONDITIONS. TEMPS WILL REMAIN BELOW NORMAL ON MONDAY...BUT WILL CLIMB A FEW DEGREES ON TUESDAY. && .AVIATION...29/2140Z AN EDDY OFF THE LOS ANGELES COUNTY COAST HAS RESULTED IN WIDESPREAD CEILINGS OF AROUND 045 ACROSS LA AND PARTS OF VENTURA COUNTIES THIS AFTERNOON. THE REST OF THE DISTRICT WAS CLEAR TO PARTLY CLOUDY. THE FORECAST FOR TONIGHT IS LOW CONFIDENCE FOR VENTURA AND LOS ANGELES COUNTIES IN TERMS OF CLOUD COVERAGE...BUT A WEAK FRONT SHOULD CAUSE SOME CEILINGS LATER TONIGHT. ELSEWHERE...CLOUDS WILL INCREASE OVERNIGHT WITH A SLIGHT CHANCE OF SHOWERS NORTH OF POINT CONCEPTION. KLAX AND KBUR...SCATTERED CLOUDS THROUGH THIS EVENING...INCREASING OVERNIGHT. A LOW CONFIDENCE FORECAST FOR THE TIMING OF CEILINGS. .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...THOMPSON AVIATION...SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 29, 6:00 AM PST, 8 hours 12 minutes before
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
In the hours before
Special weather statement, Jan 29, 10:45 AM PST, 3 hours 27 minutes before
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
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 9:10 PM PST | High Wind Watch | LOX | 17 hr | |
| Jan 29, 2:12 PM PST | High Wind Warning | LOX | 24 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.